Alert archive / Indiana / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 4, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jan 3, 2000, 6:05 PM EST for Switzerland County, Indiana. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 3, 2000, 6:05 PM EST (23:05 UTC)
- Expired
- Jan 3, 2000, 6:50 PM EST
- In force
- 45 min
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
County Switzerland County, IN
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 3, 2:45 PM EST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.1 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 802 m above ground
- 0-6 km bulk shear
- 79 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- -213 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KILN 032304 SVRILN INC155-032350- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 605 PM EST MON JAN 3 2000 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SWITZERLAND COUNTY IN SOUTHEASTERN INDIANA. * UNTIL 650 PM EST (650 PM EST) * AT 604 PM EST... NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A SEVERE THUNDERSTORM 12 MILES NORTHWEST OF VEVAY... MOVING EAST AT 55 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... PLEASANT AT 604 PM EST . FAIRVIEW AT 609 PM EST . MARKLAND AT 614 PM EST . EAST ENTERPRISE AT 615 PM EST . GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS! A TORNADO WATCH IS IN EFFECT. SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. .END/BC/SCW
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 3, 2:19 PM EST, 3 hours 46 minutes earlier.
Area forecast discussion, Jan 3, 2:19 PM EST, 3 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 219 PM EST MON JAN 3 2000 18Z SFC ANALYSIS INDICATED A WAVE ACROSS ERN IN AND A WARM FNT THAT HAS PUSHED N OF FA. BATCH OF SHRA/TSRA PUSHING INTO NWRN FA ATTM. THIS SHOULD PUSH INTO CVG AND CMH AREAS BY MID PM. H8 WINDS INCREASING TO 60 KTS ACCORDING TO THE ETA. INSTABILITY IS MARGINAL BUT A FEW BREAKS OVR NRN KY AND S-CNTRL OH SHOULD ADD TO THE HEATING AND THUS DECREASE THE STABILITY OF THE ATMOSPHERE. FCST WL FEATURE RAIN AND THUNDERSTORMS TONIGHT. SOME STORMS MAY BE SEVERE WITH DAMAGING WINDS SO TORNADO WATCH IN EFFECT FOR CVG-PMH AND CMH AREAS. HELICITY OFF VWP ABOVE 800 PER CONVERSATION WITH SPC. SHRA/TSRA WL CONTINUE OVERNIGHT AND END BY 12Z CVG-DAY. WL CARRY A CHANCE RAIN FOR CMH-PMH IN THE AM. WL CARRY CHANCE OF LIGHT SNOW ALL AREAS IN PM. WL CARRY FALLING TEMPS IN ALL ZONES. .ILN...NONE. WILKINSON
In the hours before
Local storm report, Jan 3, 3:59 PM EST, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED EVENT TIME
NATIONAL WEATHER SERVICE WILMINGTON OHIO
459 PM EDT MON JAN 03 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0340 PM KNOXVILLE KY WIND DAMAGE
01/03/00 PENDLETON NUMEROUS TREES WERE
DOWNED. A BARN AND GARAGE
WAS ALSO DAMAGED.Local storm report, Jan 3, 4:45 PM EST, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OHIO
545 PM EDT MON JAN 03 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0440L PM KNOXVILLE KY WIND DAMAGE
01/03/00 PENDLETON NUMEROUS TREES WERE
DOWNED. A BARN AND GARAGE
WAS ALSO DAMAGED.Local storm report, Jan 3, 5:00 PM EST, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED EVENT TIME
NATIONAL WEATHER SERVICE WILMINGTON OHIO
459 PM EDT MON JAN 03 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0340 PM KNOXVILLE KY WIND DAMAGE
01/03/00 PENDLETON NUMEROUS TREES WERE
DOWNED. A BARN AND GARAGE
jWAS ALSO DAMAGED.The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 3, 5:52 PM EST | Flash Flood Warning | ILN | Dearborn, Franklin, Ohio, Ripley, Switzerland | 4 hr |
| Jan 3, 6:18 PM EST | Severe Thunderstorm Warning | ILN | Ohio | 47 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.